| Catalog Number |
320-31-40 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Osteolysis (2377); Metal Related Pathology (4530); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/26/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional manufacturing narrative: d10: 6619012 320-35-08 - no small superior/posterior aug glenoid plate,right 6176685 320-40-03 - humeral liner, 40mm, +2.5 320-10-00 equinoxe reverse tray adapter plate tray +0 s204415 320-20-26 eq rev compress screw lck cap kit, 4.5 x 26mm s119575 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm s128339 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm.
Event or Problem Description
This event was received through medwatch report # (b)(4).Patient underwent right reverse total shoulder replacement and right shoulder biceps tenodesis for right shoulder rotator cuff tear arthropathy and biceps tenosynovitis on (b)(6) 2021.He was discharged home on (b)(6) 2021.The patient was progressing with recovery and doing well as of 04-may-2021.He came for an office visit on 09-jan-2024 (last visit was 04- may-2021), at which time the patient reported over the past year or so, some clicking and decrease in his function.09-jan-2024 x-rays of the right shoulder were reviewed, demonstrating reverse tsa in place, with some osteolysis around the glenoid, but no obvious gross loosening of the baseplate; there appeared to be displacement of the polyethylene liner.Diagnostic workup including ct scan, cbc, esr, crp, and an aspiration were recommended.The cultures were negative and ct confirmed failure of the polyethylene liner with dissociation.The patient was indicated for revision total shoulder arthroplasty.The patient opted to have the revision surgery closer to where he lives in another state.On (b)(6) 2024 the patient underwent revision of failed reverse arthroplasty, replaced with a new reverse 12/108 standard shell, a baseplate with 30, 26, 22, and 26 locking screws, 44 glenosphere and a 44 poly with an 8 + 4 spacer.As well, performed was radical resection of pseudotumor, massive amount of pseudotumor with metal debris required extensive radical resection.The operative report noted "the patient had previous reverse shoulder arthroplasty done elsewhere.The patient had what appeared to be dissociation of poly from the proximal humerus leading to extensive metal debris that was within the shoulder having tumor areas that had to be radical resected.We were able to get the majority of this material resected, identifying neurovascular bundles and removed.We were able to reconstruct with the above reconstruction." the intraoperative cultures and pathology report ruled out infection.The surgeon spoke with the patient on 06-m arch-2024; the patient reported he was doing well.This device is 2 of 3 reported.
Additional Manufacturer Narrative
This event was reported to the manufacturer (exactech) via user facility report; according to the user facility report, this event was not reported to fda by the user facility.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d, e, g.The revision reported may have been due to disassembly of the humeral liner from the humeral head leading to subsequent metal-on-metal articulation between unintended components, causing metal wear.However, the reported disassembly and prosthesis wear could not be confirmed.Potential contributions of manufacturing, user, and patient-related considerations to the event an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the reported disassembly of the humeral liner cannot be determined, as the devices were not available for evaluation and images, radiographs, relevant clinical information, and product information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.